MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that force had to be applied to remove the bdc as the balloon would not fully deflate.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat an unspecified lesion.The 3.5x20mm trek balloon failed to deflate.Resistance was noted during withdrawal.It was not specified what the resistance was with.Reportedly, the doctor had to pull really hard and it was difficult to remove.A new unspecified balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deflation problem was unable to be replicated in a testing environment due to the outer member rupturing during return analysis.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.D10 and h3: corrected to yes h6: removed method code 4114; removed conclusion code 67 replaced with 4307.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10015205
Report Number2024168-2020-04022
Device Sequence Number2184381
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number91128G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1